Hail, Bingham
- When
- August 8, 3:12 PM MST to 3:22 PM MST
- Where
- Bingham County, Shelley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.367, -112.117
3/4 inch hail on interstate 15.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
3/4 inch hail on interstate 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 1:30 PM MST, 1 hour 42 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT FRI AUG 8 2003 LATEST SATIMG SHOWING MID/UPR CLOUDS WORKING NE ACROSS FORECAST AREA AHEAD OF UPPER S/WV WITH SOME CONVECTION FIRING WITHIN MONTANA/WYOMING THIS AFTERNOON. CLOUDS SHOULD CLEAR FORECAST AREA AROUND MAX HEATING AND ISOLATED TSTM DEVELOPMENT ON BACK EDGE OF CLOUD MASS STILL A POSSIBILITY OVER CNTRL MOUNTAINS/UPPER SNAKE HIGHLANDS THUS WILL LEAVE SLIGHT CHANCE WORDING IN THOSE ZONES. AS FOR REMAINDER OF FORECAST...UPPER TROUGH TO REMAIN ANCHORED OFF PAC NW COAST AS H5 RIDGE OVER NEW MEXICO SHIFTS NW INTO 4-CORNERS REGION OPENING DOOR FOR POSSIBLE INFLUX OF SUB-TROPICAL MOISTURE ACROSS SE ZONES. HAVE TRIMMED BACK COVERAGE OVER ERN HIGHLANDS SUNDAY AS BEST CHANCE FOR A SURGE APPEARS TO BE MONDAY/TUESDAY. FOCUS BEGINS TO SHIFT TOWARD THE NW WEDNESDAY THROUGH FRIDAY AS PAC NW TROUGH BEGINS TO OPEN UP AND LIFT NE INTO CNTRL CANADA BY FRIDAY AFTERNOON. MAIN THREAT WITH TROUGH PASSAGE SHOULD BE WINDS AND COOLER TEMPERATURES. HUSTON KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 55 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333693.